MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BUTTON GASTROSTOMY FEEDING TUBE; FEEDING DEVICE

BARD ACCESS SYSTEMS BUTTON GASTROSTOMY FEEDING TUBE; FEEDING DEVICE
Model Number 000287
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.A photo of the device was provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the button connections on the feeding tube were allegedly loose.It was further reported that medication administered through the feeding tube, would leak through the probe.The patient was not able to report any injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the lot history review, this is the first complaint reported for this lot number and issue to date.The quantity affected is 1.Based upon the severity level and lot quantity, a dhr review is not required.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one bard button replacement gastrostomy tube, 24fr, 3.4 cm was returned for evaluation.Visual, functional as well as dimensional evaluations were performed.Comparing the dimensions measured with the corresponding drawings led to the conclusion that dimensions don¿t present any obvious problems with a loose connection.The investigation is confirmed for leak at tube connection(s), as mild leaking was observed during infusion of the 90 degree adapter.It is unclear if the 90 degree adapter was being used in the video submitted.However, leaking can be seen at the connection, which further confirms the conclusion of the functional testing.The definitive root cause could not be determined based upon available information.It is unknown if clinical/manufacturing/shipping procedures issues contributed to the reported event.(expiration date: 02/2021).
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is not required, however it was requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one bard button replacement gastrostomy tube, 24fr, 3.4 cm was returned for evaluation.Functional, dimensional as well as visual evaluations were performed.The investigation is confirmed for damaged/defective accessory, as three distinctive bends were observed along the length of the wire and sheath and some stress whitening was observed on the outer sheath near the bends.The definitive root cause could not be determined based upon available information.It is unknown if clinical/manufacturing/shipping procedures issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BUTTON GASTROSTOMY FEEDING TUBE
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
lot #1, road #3, km 79.7
salt lake city UT 84116
MDR Report Key8227580
Report Number3006260740-2018-03834
Device Sequence Number16634400
Product Code KGC
UDI-Device Identifier10801741087902
UDI-Public(01)10801741087902
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000287
Device Catalogue Number000287
Device Lot NumberHUCQ0333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer03/11/2019
05/24/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date03/25/2019
06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight80